MAUDE Adverse Event Report: ST. JUDE MEDICAL - NEUROMODULATION EPIDURAL NEEDLE, 14 GAUGE, 6' (15CM); ACCESSORY

ST. JUDE MEDICAL - NEUROMODULATION EPIDURAL NEEDLE, 14 GAUGE, 6' (15CM); ACCESSORY
Model Number 1116
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete patient information.Based on the information provided a device problem was not identified, as a result a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.
 
Event or Problem Description
It was reported that during a perm implant procedure on (b)(6) 2020, the physician punctured the epidural space during entry resulting in a cerebrospinal fluid (csf) leak.The physician completed the procedure by entering at a different level.Post-operatively, the patient experienced a headache which resolved over time with prescribed medication.

Brand Name
EPIDURAL NEEDLE, 14 GAUGE, 6' (15CM)
Common Device Name
ACCESSORY
Manufacturer (Section D)
ST. JUDE MEDICAL - NEUROMODULATION
6901 preston rd
plano TX 75024
MDR Report Key10389189
Report Number1627487-2020-23856
Device Sequence Number16847450
Product Code LGW
UDI-Device Identifier05414734400145
UDI-Public05414734400145
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P010032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Model Number1116
Device Catalogue Number1116
Device Lot Number7224977
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR